Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 195, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 31, 2021, 2:30 PM CDT for 5 counties in Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2021, 2:30 PM CDT (19:30 UTC)
- Expired
- May 31, 2021, 3:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 65.0 mph
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Palo Pinto County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 71 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 2:35 PM CDT | TSTM WND DMG | 8 Sse Ranger, TX | LIFTED SHEET METAL ROOFING MATERIAL AND DOWNED TREES WERE REPORTED ON CR479 AND AT THE INTERSECTION OF CR570 AND CR571. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
764 WUUS54 KFWD 311930 SVRFWD TXC093-133-143-363-429-312030- /O.NEW.KFWD.SV.W.0195.210531T1930Z-210531T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 230 PM CDT Mon May 31 2021 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... Erath County in north central Texas... Eastern Eastland County in north central Texas... Southeastern Stephens County in north central Texas... Southern Palo Pinto County in north central Texas... Northwestern Comanche County in central Texas... * Until 330 PM CDT. * At 230 PM CDT, severe thunderstorms were located along a line extending from 6 miles southeast of Necessity to near Gorman, moving east at 25 mph. HAZARD...65 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Stephenville, Eastland, Ranger, De Leon, Gorman, Gordon, Huckabay, Morgan Mill, Strawn and Mingus. This includes Interstate 20 between mile markers 343 and 389. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. && LAT...LON 3261 9877 3271 9806 3211 9809 3213 9882 TIME...MOT...LOC 1930Z 274DEG 21KT 3258 9870 3223 9871 HAIL...<.75IN WIND...65MPH $$ 12
1 follow-up statement
287
WWUS54 KFWD 311952
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
252 PM CDT Mon May 31 2021
TXC429-312001-
/O.CAN.KFWD.SV.W.0195.000000T0000Z-210531T2030Z/
Stephens TX-
252 PM CDT Mon May 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEPHENS COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and north central Texas.
LAT...LON 3252 9858 3264 9858 3271 9806 3211 9809
3213 9865
TIME...MOT...LOC 1951Z 272DEG 32KT 3251 9849 3212 9848
$$
TXC093-133-143-363-312030-
/O.CON.KFWD.SV.W.0195.000000T0000Z-210531T2030Z/
Erath TX-Eastland TX-Palo Pinto TX-Comanche TX-
252 PM CDT Mon May 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN ERATH...NORTHEASTERN EASTLAND...SOUTHERN PALO PINTO
AND NORTH CENTRAL COMANCHE COUNTIES...
At 251 PM CDT, severe thunderstorms were located along a line
extending from near Strawn to De Leon, moving east at 35 mph.
HAZARD...65 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stephenville, Gordon, Huckabay, Morgan Mill, Strawn and Mingus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3252 9858 3264 9858 3271 9806 3211 9809
3213 9865
TIME...MOT...LOC 1951Z 272DEG 32KT 3251 9849 3212 9848
HAIL...<.75IN
WIND...65MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:37 PM CDT, 53 minutes earlier.
Area forecast discussion, May 31, 1:37 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 137 PM CDT Mon May 31 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday/ After an early round of showers and storms containing isolated pockets of very heavy rainfall this past morning, the next in line of mid level impulses is now moving east across West TX (and SW OK) toward the forecast area. The aforementioned morning clouds and storms have made forecasting high temperatures and PoPs quite problematic, as environmental conditions are slowly expected to recover across North Texas this afternoon and evening with S or SE winds 5 to 15 mph with highs ranging from the lower 70s northwest and immediate Red River Valley, to between 75 and 80 degrees along the I-20 (and I-30 in the East) corridors. Central TX saw little in the way of impacts from morning convection and will remain the warmest and most unstable, especially those areas along and west of Highway 6. These areas will see highs pushing into the lower-middle 80s with MLCAPE values between 1000-1500 J/KG, which lessens as you move further north and east. Meanwhile, deep layer, westerly bulk shear on the order of 35-40 knots is expected to combine with this instability and approaching lift for scattered to numerous showers and thunderstorms by tonight. A band of strong thunderstorms containing locally heavy rainfall will continue to move east-southeast across the area, especially impacting areas south of Highway 380. Due to previous rainfall and the potential for run off, areas along and north of I-20 and generally west of US-75 will remain in a Flash Flood Watch through 7 AM CDT Tuesday morning. As this semi-linear complex of showers and storms approaches the more unstable airmass that's recharging west of I-35 and especially along/south of I-20, I would expect a few severe storms containing damaging winds to be realized with a few clusters and bowing structures. I don't expect the hail threat to be too egregious, as lapse rates aloft aren't overly steep after some convective interruption this morning and initial subsidence behind the morning mid level disturbance. Still, hail up to quarter, or possibly half dollar size will be possible with values between 6.5-7 deg C/km. In addition, I can't rule out a brief spin up tornado or two considering the expected differential heating combining with fairly strong S/SW, 0-1km flow between 20 and 30 knots and old outflow boundaries around. By late evening and into the overnight hours, look for an linear MCS (or possible QLCS) to evolve across Central TX, before weakening before daybreak Tuesday with a lessening threat for strong to severe storms. Low level wind fields will be veering and weakening, along with the MCS entering a more unfavorable early morning environment off our S/SE CWA boundary. Lows should be mostly in the 60s, though a few readings in the lower 70s may remain across the mid-lower Brazos and Trinity River Valley where convection and outflows likely won't be realized until around sunrise. I do expect more rural areas from DFW to the Red River Valley and out west to see enough radiational effects to produce some patchy fog. Otherwise, Tuesday should be a relatively more quiet day with regard to convection, as mass subsidence takes hold with a subtle cold front dropping south through the area. Highs should range from the mid 70s to lower 80s, so don't expect much of a cool down. 05/ && .LONG TERM... /Issued 252 AM CDT Mon May 31 2021/ /Tuesday Onward/ A line of convection will be ongoing (east of I-35) as we begin the day on Tuesday. This line of showers and storms will likely be decreasing in strength through the morning hours on Tuesday, but heavy rain will continue to be a threat nonetheless. Well above normal soil moisture will lead to quick runoff, increasing the flooding potential. The front responsible for tonight's high rain chances will likely stall somewhere along or just south of I-20 Tuesday. Afternoon destabilization may lead to renewed convection along and ahead of the front. With lapse rate around 7-7.5 degrees C/km and pockets of instability around 1500 K/kg, a few strong to severe storms cannot be ruled out east of I-35. If storms do develop, the main hazards would be damaging winds and a few instances of hail. Another shortwave will be rounding the base of the upper trough Tuesday night, likely leading to another batch of more widespread precipitation south of I-20. Given the nocturnal nature of the storms and a rather unimpressive low-level jet, brief heavy rain will be the main hazard. With the antecedent rainfall expected today and tonight, tomorrow night's rain may lead to renewed potential for flooding. The main upper trough will be moving east of our region by Thursday, but unfortunately that trough will be quickly replaced by another trough to our west. The low-level wind field is likely to increase out of the south, allowing for a quick return of moisture through the region. This may lead to occasional warm-air advection showers and a few storms Thursday and Friday. The global numerical guidance is now closing off the aformentioned upper trough into a cut-off low as the jet stream shifts into the northern parts of the country. With the jet stream far removed from the cut-off low, a nearly stationary source of ascent may continue to impact the region through the end of the week. Just how much and what time the rain will fall remains in question given the rain chances will be driven by the smaller scale features left over from previous rainfall. The one aspect of the forecast with higher confidence will be the continuation of the below normal temperatures we've been experiencing across North and Central Texas. Overall, highs will be in the 70s and 80s, which would be somewhere around 5-10 degrees below normal for this time of the year. Hernandez && .AVIATION... /NEW/ /18z TAFs/ Similar to the past few weeks, challenges continue to be timing of showers and storms and cig trends/wind directions with storm outflows, etc. After a round of morning RA/SHRA and isolated TS, another shortwave disturbance to the west of the D10 and Waco Regional Airport continues to generate a line(band) of new TSRA development our near KABI/KBKD/and KGZN, or to the west of US-281 and the KMWL area. Convective washout has resulted in cigs varying from IFR to VFR across the D10, as well as Waco Regional. The approaching mid level disturbance and associated diurnal TSRA containing +RA will continue to move east toward the D10 airports by/after 21z. Highest impacts from TS are generally expected to be in a window between 22z-04z, before subsidence settles in. I will advertise prevailing high MVFR/low VFR cigs through that time, with a TEMPO TSRA and low MVFR cigs, with heavier rainfall dropping vsbys down into the IFR category. The main impacts will be westbound air traffic, with especially the Glen Rose cornerpost being impacted. The Bowie cornerpost could see some impacts as well through this evening, but confidence is lower. The problem lies with the CAMs and other short-term high-res guidance struggling on overall convective evolution. Winds should prevail from S-SE around 10 knots or less, but with variable gusts 20 to 40 knots in/near storms. By 06z Tuesday and beyond, subsidence in behind our late day system should take hold with VCSH still possible into the pre-dawn hours, but overall a lowering of cigs into IFR/low MVFR category. More significant VSBY drops should remain to the W/NW of the airports, but will need to be watched closely through tonight. The prevailing S/SE winds 10 knots or less "should" veer W/WSW in behind the expected linear MCS that evolves this evening across the region. Cigs and vsbys are expected to prevail within the MVFR category by mid-morning Tuesday and beyond. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 76 68 80 65 83 / 100 90 60 30 30 Waco 82 69 82 67 80 / 50 70 70 50 60 Paris 73 67 78 63 79 / 50 90 90 40 30 Denton 73 66 79 61 80 / 100 90 50 30 30 McKinney 76 67 80 63 81 / 100 90 70 30 30 Dallas 79 68 81 67 83 / 100 90 60 30 30 Terrell 79 68 81 64 80 / 50 80 80 40 40 Corsicana 80 69 81 67 81 / 40 60 70 50 50 Temple 80 69 83 66 79 / 30 50 60 50 60 Mineral Wells 77 65 76 61 80 / 100 100 40 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for TXZ091>094-100>104- 115>120-129>134-141. &&
Hazardous weather outlook, May 31, 12:18 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 1218 PM CDT Mon May 31 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1218 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected late this afternoon and through tonight. A few strong to severe storms containing hail and strong winds are possible, especially along and south of Interstate 20 where where warmer temperatures and higher instability will exist. Any additional heavy rainfall may lead to a few instances of flash flooding across portions of North Texas, especially by tonight where a Flash Flood Watch is in effect through early Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few strong to marginally severe storms will be possible east of I- 35 Tuesday afternoon, with mainly a strong to damaging wind threat. Storm chances will continue through the rest of the week. Any heavy rain may lead to flooding. .SPOTTER INFORMATION STATEMENT... Very limited spotter activation may be needed late today and this evening across Central Texas. Also, any reports of flooding or flash flooding are greatly appreciated.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:05 AM CDT | Flash Flood Watch | FWD | Collin, Comanche, Cooke, Dallas, Denton, Eastland and 16 more | 28 hr |
| May 31, 8:21 AM CDT | River Flood Warning | FWD | Denton | 48 hr |
| May 31, 8:21 AM CDT | River Flood Warning | FWD | Dallas, Denton | 39 hr |
| May 31, 8:24 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 16 days |
| May 31, 8:42 AM CDT | Areal Flood Advisory | FWD | Eastland, Stephens | 3 hr |
| May 31, 8:57 AM CDT | River Flood Warning | FWD | Hunt | 64 hr |
| May 31, 8:57 AM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 53 hr |
| May 31, 9:42 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| May 31, 1:15 PM CDT | Areal Flood Advisory | FWD | Stephens | 6 hr |
| May 31, 1:23 PM CDT | Flash Flood Warning | FWD | Stephens | 9 hr |
| May 31, 2:06 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 39 min |
| May 31, 2:18 PM CDT | Areal Flood Advisory | FWD | Eastland | 6 hr |
| May 31, 2:27 PM CDT | Areal Flood Advisory | FWD | Palo Pinto | 6 hr |
| May 31, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 26 min |
| May 31, 3:19 PM CDT | Flash Flood Warning | FWD | Eastland, Palo Pinto, Stephens | 3 hr |
| May 31, 3:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton, Hood, Somervell | 62 min |
| May 31, 4:01 PM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 3 hr |
| May 31, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Hood, Johnson, Somervell | 65 min |
| May 31, 4:39 PM CDT | Areal Flood Advisory | FWD | Denton, Parker, Tarrant, Wise | 6 hr |
| May 31, 4:54 PM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 6 hr |
| May 31, 5:11 PM CDT | River Flood Warning | FWD | Stephens | 38 hr |
| May 31, 5:15 PM CDT | River Flood Warning | FWD | Coryell | 15 hr |
| May 31, 5:21 PM CDT | Special Weather Statement | FWD | Ellis, Hill | 39 min |
| May 31, 5:24 PM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Somervell, Tarrant | 3 hr |
| May 31, 5:54 PM CDT | River Flood Warning | FWD | Parker | 35 hr |
| May 31, 6:01 PM CDT | Special Weather Statement | FWD | Navarro | 59 min |
| May 31, 6:04 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Grayson | 3 hr |
| May 31, 6:28 PM CDT | Areal Flood Warning | FWD | Eastland, Palo Pinto, Stephens | 3 hr |
| May 31, 6:53 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.